# SDR CA001016003

- Difficulty date: September 14, 2000
- Submitted: October 19, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,168 hours
- Engine: Lyc TIO540A2C
- System (JASC): 2912 · Hydraulic Filter, Main
- Part: Housing
- Part number: 460635
- Condition: Cracked
- Location: Threaded Area
- Component: Hydraulic Filter
- Stage of operation: CL
- How discovered: V
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) UPON CLIMB OUT, PILOT SELECTED GEAR UP AT WHICH POINT THE GEAR WOULD NOT LOCK IN THE UP POSITION.  PILOT THEN TRIED TO CYCLE THE GEAR DOWN, BUT THE GEAR WOULD NOT RESPOND.  THE PILOT MADE AN EMERGENCY LANDING GEAR EXTENSION SUCCESSFULLY ACHIEVING THREE GREEN.  A LANDING WAS MADE WITHOUT INCIDENT.  UPON INSPECTION, MAINTENANCE FOUND A LARGE HYDRAULIC LEAK FROM THE RT ENGINE COWL CAUSED BY A CRACKED HYDRAULIC FILTER HOUSING LOCATED ON THE ENGINE FIREWALL.  A NEW HOUSING WAS INSTALLED WITH NO FURTHER PROBLEMS.  IT IS FELT THE HOUSING FAILED DUE TO OVERTORQUEING.  (X)
